Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 6, 2021, 7:07 AM CDT for Waushara County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 7:07 AM CDT (12:07 UTC)
- Expired
- Aug 6, 2021, 8:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.50 in
- Wind
- 40
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 76 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669
WWUS83 KGRB 061207
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
707 AM CDT Fri Aug 6 2021
WIZ036-037-045-048-061300-
Waupaca WI-Winnebago WI-Waushara WI-Portage WI-
707 AM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southeastern
Portage, northwestern Winnebago, northeastern Waushara and southern
Waupaca Counties through 800 AM CDT...
At 707 AM CDT, Doppler radar was tracking a strong thunderstorm near
Napowan Scout Camp, or 8 miles southwest of Waupaca, moving east at
20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waupaca, Lake Poygan and Fremont.
This includes U.S. Highway 10 between mile markers 252 and 276.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4431 8939 4439 8874 4424 8874 4424 8870
4412 8869 4411 8934
TIME...MOT...LOC 1207Z 266DEG 18KT 4424 8915
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:46 AM CDT, 21 minutes earlier.
Area forecast discussion, Aug 6, 6:46 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 646 AM CDT Fri Aug 6 2021 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 327 AM CDT Fri Aug 6 2021 The right entrance region of an upper jet will continue to produce scattered showers and isolated thunderstorms across eastern Wisconsin this morning. Then a surface trough and weak upper support should be sufficient to initiate scattered thunderstorms during the afternoon hours, especially across the east central part of the state. CAPE values of 1000 J/kg are not that impressive given the very weak shear and warm temperatures aloft. A few storms with small hail or gusty winds are possible but any severe storms should stay to our south. Highs today will be held down somewhat by clouds, with high temperatures a degree or two below normal. Scattered showers or storms should end during the early evening in the east as the surface trough moves through. Slightly cooler and drier air will advect in overnight. Some fog is possible towards daybreak if there is any substantial clearing. Lows will be near or a little below normal. Saturday should start out dry, but there will be an increasing chance of elevated showers and thunderstorms later in the day ahead of a northward moving warm front. Clouds and an easterly component of the wind from Lake Michigan will combine to hold temperatures about five degrees below normal, though slowly climbing dewpoints will make it feel quite warm. .LONG TERM...Saturday Night Through Thursday Issued at 327 AM CDT Fri Aug 6 2021 An active weather pattern to take hold across northeast WI into the middle of next week as the main storm track runs across the northern tier of states. A series of cold front and mid-level shortwave troughs will bring chances for precipitation just about every day. Temperatures are expected to run at or above normal through next Wednesday, along with a stretch of high dew points making for humid conditions. Saturday night and Sunday... A warm front is forecast to slowly lift north, reaching central WI by daybreak. At the same time, a strengthening south-southwest low-level jet will bring gulf moisture into the region and aid in the development of showers and thunderstorms into northeast WI. Look for pops to steadily increase from west to east through the night with pockets of locally heavy rainfall. Min temperatures to range from around 60 degrees north, lower to middle 60s south. Additional showers and storms are expected on Saturday as a weak closed upper low moves into the Upper Midwest. There is some question as to the location of the warm front, whether it will continue to slowly move north or get shoved into southern WI due to convection. Models indicate 1K-2K J/KG of SBCAPE with modest shear of around 30 knots. However, a plethora of clouds and precipitation would make it difficult for much in the way of severe weather. The SPC has central and east-central WI in a Marginal Risk which seems appropriate. Max temperatures on Sunday to be in the middle to upper 70s north/near Lake MI, lower to middle 80s south. Sunday night and Monday... The closed upper low is progged to weaken into a shortwave trough Sunday night, but still have enough forcing to bring more showers/ thunderstorms to northeast WI. An increasing low-level jet into the 40-50 knot range will be aimed right at WI with PW values reaching 1.5-2.0 inches. The cumulative rainfall amounts could lead to localized flooding, especially if the rains train over the same area. Min temperatures to range from the lower 60s north- central WI, to the upper 60s east-central WI. The ECMWF has changed its tune and now sweeps the shortwave trough through WI on Monday, much like the GFS and GEM. While it is good news to see the models get better in sync, this does not help with extra rounds of showers/storms Monday. Max temperatures to be around 80 degrees near Lake MI, lower to middle 80s inland. Monday night through Wednesday... Plenty of uncertainty and low confidence in the forecast for Tuesday into Wednesday as vast model differences exist in the timing of several shortwave troughs make time for precipitation chances in the forecast difficult at best. It will not rain all the time, but too much uncertainty in trying to find dry periods, therefore have followed the consensus forecast which favors a better chance of rain on late Tuesday night into Wednesday with the passage of a cold front. Max temperatures for Tuesday and Wednesday are expected to be in the lower to middle 80s. Wednesday night and Thursday... There is finally some model agreement for Wednesday night into Thursday as rising upper heights over the western CONUS will lead to a northwest flow aloft into WI and push all the rain to the east. Weak high pressure to build into the region by Thursday with mostly sunny skies, a bit less humidity and max temperatures around 80 degrees north/lakeshore, mainly lower 80s central/east- central WI. && .AVIATION...for 12Z TAF Issuance Issued at 645 AM CDT Fri Aug 6 2021 IFR ceilings west of an Iron Mountain to Stevens Point line will dissipate by noon as a weak surface trough moves across the area. This trough may produce scattered showers and thunderstorms as it moves into eastern Wisconsin later today. Outside of any convection, flight conditions should become VFR during the afternoon. Some clearing is expected during the evening hours, but low clouds and some fog may return late tonight. Some locations could be below airport minimums across northcentral Wisconsin. Whatever low clouds and fog may form late tonight should dissipate by around 15Z Saturday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......RDM
Hazardous weather outlook, Aug 6, 3:32 AM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 332 AM CDT Fri Aug 6 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 332 AM CDT Fri Aug 6 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight A few strong to marginally severe thunderstorms are possible this afternoon into this evening; especially across central and east- central Wisconsin. Gusty winds and hail are the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will also be possible at times from Saturday into the middle of next week as a series of upper-level disturbances move through the region and interact with an unstable and moist air mass. There is a marginal risk of severe thunderstorms Saturday night into Sunday morning across much of the area. Some of the storms could contain strong winds, hail and torrential rainfall. Additional thunderstorms are possible Sunday afternoon and Sunday night. Some of the these storms could be strong or severe depending on how much clearing takes place late Sunday morning into Sunday afternoon. Beyond Sunday night, it is too early to determine if any of the storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed, but reports of hail or wind gusts over 40 mph would be appreciated. LMZ521-522-541>543-070845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 332 AM CDT Fri Aug 6 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight A few storms with gusty winds and small hail are possible this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms at times Saturday into the middle of next week Any storms could pose a hazard to mariners. Stronger storms are again possible at times from late Saturday night into Sunday night. RDM/AK
In the hours before
Special weather statement, Aug 6, 7:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
707 AM CDT Fri Aug 6 2021
WIZ036-037-045-048-061300-
Waupaca WI-Winnebago WI-Waushara WI-Portage WI-
707 AM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southeastern
Portage, northwestern Winnebago, northeastern Waushara and southern
Waupaca Counties through 800 AM CDT...
At 707 AM CDT, Doppler radar was tracking a strong thunderstorm near
Napowan Scout Camp, or 8 miles southwest of Waupaca, moving east at
20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waupaca, Lake Poygan and Fremont.
This includes U.S. Highway 10 between mile markers 252 and 276.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4431 8939 4439 8874 4424 8874 4424 8870
4412 8869 4411 8934
TIME...MOT...LOC 1207Z 266DEG 18KT 4424 8915
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:36 AM CDT | Special Weather Statement | GRB | Outagamie, Winnebago | 39 min |
| Aug 6, 8:10 AM CDT | Special Weather Statement | GRB | Calumet | 50 min |
| Aug 6, 3:53 PM CDT | Special Weather Statement | GRB | Calumet | 37 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.